MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT50
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The lens was returned positioned incorrectly in the lens case.One haptic was broken in the gusset and distal area (haptic portion returned on top of optic).The optic was extensively damaged into multiple pieces.The pieces are on top of each other and located down in the well area of the lens case.One portion was also pressed against a post.The damage appears to caused by the posts and the lid of the lens case.The returned sample matches the photos attached to the file.Lens damage was observed.The returned sample exhibited no evidence of customer handling.The lens damage appears to have been caused by the posts and the lid of the lens case.If the lens becomes misaligned in the lens case, lens damage may occur.Information was provided that after the reported damaged company lens (3.00cyl), 21.5 diopter (add power +2.2/+3.2) was noticed, the doctor implanted a monofocal lens as a placeholder and one day later exchanged that lens with a new company lens (3.00cyl), 21.5 diopter (add power +2.2/+3.2).The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported during an intraocular lens (iol) implant procedure, the lens appeared deformed in the box hence monofocal lens was implanted, one day later monofocal lens exchange was performed with a newly ordered trifocal lens.Additional information was requested.

Brand Name
ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17315533
Report Number1119421-2023-01254
Device Sequence Number4057863
Product Code MFK
UDI-Device Identifier00380652391108
UDI-Public00380652391108
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTFNT50
Device Catalogue NumberTFNT50.215
Device Lot Number15477290
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2023
Initial Report FDA Received Date07/13/2023
Date Device Manufactured08/22/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexFemale